Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 825609, 21 pages
http://dx.doi.org/10.1155/2012/825609
Research Article

Low-Order Nonconforming Mixed Finite Element Methods for Stationary Incompressible Magnetohydrodynamics Equations

1Department of Mathematics, Zhengzhou University, Zhengzhou 450052, China
2College of Science, Zhongyuan University of Technology, Zhengzhou 450007, China

Received 14 February 2012; Accepted 2 April 2012

Academic Editor: Livija Cveticanin

Copyright © 2012 Dongyang Shi and Zhiyun Yu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. A. Shercliff, “Steady motion of conducting fluids in pipes under transverse magnetic fields,” Proceedings of the Cambridge Philosophical Society, vol. 49, pp. 136–144, 1953. View at Publisher · View at Google Scholar
  2. J.-F. Gerbeau, C. Le Bris, and T. Lelièvre, Mathematical Methods for the Magnetohydrodynamics of Liquid Metals, Numerical Mathematics and Scientific Computation, Oxford University Press, New York, NY, USA, 2006. View at Publisher · View at Google Scholar
  3. M. Sermange and R. Temam, “Some mathematical questions related to the MHD equations,” Communications on Pure and Applied Mathematics, vol. 36, no. 5, pp. 635–664, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. J.-F. Gerbeau and C. Le Bris, “A coupled system arising in magnetohydrodynamics,” Applied Mathematics Letters, vol. 12, no. 3, pp. 53–57, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. A. J. Meir and P. G. Schmidt, “Variational methods for stationary MHD flow under natural interface conditions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 26, no. 4, pp. 659–689, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. T. V. S. Sekhar, T. V. R Ravikumar, and H. Kumar, “MHD flow past a sphere at low and moderate Reynolds numbers,” Computational Mechanics, vol. 31, pp. 437–444, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. T. W. H. Sheu and R. K. Lin, “Development of a convection-diffusion-reaction magnetohydrodynamic solver on non-staggered grids,” International Journal for Numerical Methods in Fluids, vol. 45, no. 11, pp. 1209–1233, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. H. Kumamaru, S. Kodama, H. Hirano, and K. Itoh, “Three-dimensional numerical calculations on liquid-metal magnetohydrodynamic flow in magnetic-field inlet region,” Journal of Nuclear Science and Technology, vol. 41, no. 5, pp. 624–631, 2004. View at Publisher · View at Google Scholar
  9. M. D. Gunzburger, A. J. Meir, and J. S. Peterson, “On the existence, uniqueness, and finite element approximation of solutions of the equations of stationary, incompressible magnetohydrodynamics,” Mathematics of Computation, vol. 56, no. 194, pp. 523–563, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. M. Wiedmer, “Finite element approximation for equations of magnetohydrodynamics,” Mathematics of Computation, vol. 69, no. 229, pp. 83–101, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. F. Armero and J. C. Simo, “Long-term dissipativity of time-stepping algorithms for an abstract evolution equation with applications to the incompressible MHD and Navier-Stokes equations,” Computer Methods in Applied Mechanics and Engineering, vol. 131, no. 1-2, pp. 41–90, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. J.-L. Guermond and P. D. Minev, “Mixed finite element approximation of an MHD problem involving conducting and insulating regions: the 2D case,” Mathematical Modelling and Numerical Analysis, vol. 36, no. 3, pp. 517–536, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. N. B. Salah, A. Soulaimani, and W. G. Habashi, “A finite element method for magnetohydrodynamics,” Computer Methods in Applied Mechanics and Engineering, vol. 190, no. 43-44, pp. 5867–5892, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J.-F. Gerbeau, “A stabilized finite element method for the incompressible magnetohydrodynamic equations,” Numerische Mathematik, vol. 87, no. 1, pp. 83–111, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. R. Codina and N. Hernández-Silva, “Stabilized finite element approximation of the stationary magneto-hydrodynamics equations,” Computational Mechanics, vol. 38, no. 4-5, pp. 344–355, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. M. Gunzburger and C. Trenchea, “Optimal control of the time-periodic MHD equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 63, pp. 1687–1699, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. S. H. Aydin, A. I. Nesliturk, and M. Tezer-Sezgin, “Two-level finite element method with a stabilizing subgrid for the incompressible MHD equations,” International Journal for Numerical Methods in Fluids, vol. 62, no. 2, pp. 188–210, 2010. View at Publisher · View at Google Scholar
  18. U. Hasler, A. Schneebeli, and D. Schötzau, “Mixed finite element approximation of incompressible MHD problems based on weighted regularization,” Applied Numerical Mathematics, vol. 51, no. 1, pp. 19–45, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. D. Schötzau, “Mixed finite element methods for stationary incompressible magneto-hydrodynamics,” Numerische Mathematik, vol. 96, no. 4, pp. 771–800, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. S. Gao and H. Duan, “Negative norm least-squares methods for the incompressible magnetohydrodynamic equations,” Acta Mathematica Scientia B, vol. 28, no. 3, pp. 675–684, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. P. Houston, D. Schötzau, and X. Wei, “A mixed DG method for linearized incompressible magnetohydrodynamics,” Journal of Scientific Computing, vol. 40, no. 1–3, pp. 281–314, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. C. Greif, D. Li, D. Schötzau, and X. Wei, “A mixed finite element method with exactly divergence-free velocities for incompressible magnetohydrodynamics,” Computer Methods in Applied Mechanics and Engineering, vol. 199, no. 45–48, pp. 2840–2855, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. A. Prohl, “Convergent finite element discretizations of the nonstationary incompressible magnetohydrodynamics system,” Mathematical Modelling and Numerical Analysis, vol. 42, no. 6, pp. 1065–1087, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. L. Baňas and A. Prohl, “Convergent finite element discretization of the multi-fluid nonstationary incompressible magnetohydrodynamics equations,” Mathematics of Computation, vol. 79, no. 272, pp. 1957–1999, 2010. View at Publisher · View at Google Scholar
  25. M. Crouzeix and P. A. Raviart, “Conforming and nonconforming finite element methods for solving the stationary Stokes equations. I,” RAIRO: Numerical Analysis, vol. 7, no. R-3, pp. 33–76, 1973. View at Google Scholar
  26. R. Rannacher and S. Turek, “Simple nonconforming quadrilateral Stokes element,” Numerical Methods for Partial Differential Equations, vol. 8, no. 2, pp. 97–111, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. Z. Cai, J. Douglas Jr., and X. Ye, “A stable nonconforming quadrilateral finite element method for the stationary Stokes and Navier-Stokes equations,” Calcolo, vol. 36, no. 4, pp. 215–232, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. Q. P. Deng, X. J. Xu, and S. M. Shen, “Maximum norm error estimates of Crouzeix-Raviart nonconforming finite element approximation of Navier-Stokes problem,” Journal of Computational Mathematics, vol. 18, no. 2, pp. 141–156, 2000. View at Google Scholar · View at Zentralblatt MATH
  29. D. Y. Shi and Y. R. Zhang, “A nonconforming anisotropic finite element approximation with moving grids for Stokes problem,” Journal of Computational Mathematics, vol. 24, no. 5, pp. 561–578, 2006. View at Google Scholar · View at Zentralblatt MATH
  30. D. Shi and J. Ren, “Nonconforming mixed finite element approximation to the stationary Navier-Stokes equations on anisotropic meshes,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 9, pp. 3842–3852, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. S. Zhang, X. Xie, and Y. Chen, “Low order nonconforming rectangular finite element methods for Darcy-Stokes problems,” Journal of Computational Mathematics, vol. 27, no. 2-3, pp. 400–424, 2009. View at Google Scholar · View at Zentralblatt MATH
  32. D. Shi and J. Ren, “Nonconforming mixed finite element method for the stationary conduction-convection problem,” International Journal of Numerical Analysis and Modeling, vol. 6, no. 2, pp. 293–310, 2009. View at Google Scholar · View at Zentralblatt MATH
  33. D. Shi and J. Ren, “A least squares Galerkin-Petrov nonconforming mixed finite element method for the stationary conduction-convection problem,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 3-4, pp. 1653–1667, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. G. Matthies and F. Schieweck, “Nonconforming finite elements of higher order satisfying a new compatibility condition,” Journal of Numerical Mathematics, vol. 16, no. 1, pp. 23–50, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. D. Shi and L. Pei, “Low order Crouzeix-Raviart type nonconforming finite element methods for the 3D time-dependent Maxwell's equations,” Applied Mathematics and Computation, vol. 211, no. 1, pp. 1–9, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. D. Shi and L. Pei, “Low order Crouzeix-Raviart type nonconforming finite element methods for approximating Maxwell's equations,” International Journal of Numerical Analysis and Modeling, vol. 5, no. 3, pp. 373–385, 2008. View at Google Scholar · View at Zentralblatt MATH
  37. V. Girault and P. A. Raviart, Finite Element Methods for Navier-Stokes Equations Theory and Algorithms, vol. 5 of Springer Series in Computational Mathematics, Springer, New York, NY, USA, 1986.
  38. R. Temam, Navier-Stokes Equations, vol. 2, North-Holland Publishing, Amsterdam, The Netherlands, 1984.
  39. T. Apel, S. Nicaise, and J. Schöberl, “Crouzeix-Raviart type finite elements on anisotropic meshes,” Numerische Mathematik, vol. 89, no. 2, pp. 193–223, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. C. Park and D. Sheen, “P1-nonconforming quadrilateral finite element methods for second-order elliptic problems,” SIAM Journal on Numerical Analysis, vol. 41, no. 2, pp. 624–640, 2003. View at Publisher · View at Google Scholar
  41. Z. X. Chen, Finite Element Methods and Their Applications, Springer, Berlin, Germany, 2005.
  42. Q. Lin, L. Tobiska, and A. Zhou, “Superconvergence and extrapolation of non-conforming low order finite elements applied to the Poisson equation,” IMA Journal of Numerical Analysis, vol. 25, no. 1, pp. 160–181, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  43. D. Shi, J. Ren, and X. Hao, “A new second order nonconforming mixed finite element scheme for the stationary Stokes and Navier-Stokes equations,” Applied Mathematics and Computation, vol. 207, no. 2, pp. 462–477, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  44. D. Shi and C. Wang, “A new low-order non-conforming mixed finite-element scheme for second-order elliptic problems,” International Journal of Computer Mathematics, vol. 88, no. 10, pp. 2167–2177, 2011. View at Publisher · View at Google Scholar
  45. D. Shi, J. Ren, and W. Gong, “A new nonconforming mixed finite element scheme for the stationary Navier-Stokes equations,” Acta Mathematica Scientia B, vol. 31, no. 2, pp. 367–382, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  46. P. G. Ciarlet, The Finite Element Method for Elliptic Problems, vol. 4, North-Holland Publishing, Amsterdam, The Netherlands, 1978.